MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SEROSAFUSE IMPLANTABLE FASTENER KIT; HANDPIECE, CONTRA- AND RIGHT-ANGLE ATTACHMENT, DENTAL

MERIT MEDICAL SYSTEMS INC. SEROSAFUSE IMPLANTABLE FASTENER KIT; HANDPIECE, CONTRA- AND RIGHT-ANGLE ATTACHMENT, DENTAL
Catalog Number R2275
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint cannot be confirmed and a root cause cannot be determined.A review of the device history record and complaint database cannot be performed as a lot number was not provided.
 
Event or Problem Description
The account alleges a patient entered the er 6 days post-op on (b)(6) 2025 with abdominal pain.The patient was admitted to the hospital.Ct scan same day showed approximately 2x2cm collection of air and oral contrast proximal to gej in abdomen, they noted concern for contained esophageal perforation.The patient was placed on pain meds, abx and antifungal.The patient required 3 units of blood transfused.They performed egd on (b)(6), found bleeding in stomach, close to gej though exact source of bleeding was indeterminate.Endoclot powder was spread over gefv.Stent was placed across gej.Subsequent ct scan ordered showed 2.6x2.3cm collection of air and oral contrast in abdomen proximal to gej in abdomen, bleeding in the anterior lesser curvature of the stomach, and noted a small pleural effusion.2nd egd showed stent had migrated and it was subsequently removed.Cautery was used on the lip of the gefv at approximately the 5 o'clock location where bleeding was noted, clip was placed in this location.They have characterized this as a leak at the gej - theorizing the small leak was along the path of a serosa fuse fastener - and not due to an esophageal perforation.No additional patient consequence to report.

Brand Name
SEROSAFUSE IMPLANTABLE FASTENER KIT
Common Device Name
HANDPIECE, CONTRA- AND RIGHT-ANGLE ATTACHMENT, DENTAL
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22810243
Report Number1721504-2025-00257
Device Sequence Number5791067
Product Code EGS
UDI-Device Identifier00810275014011
UDI-Public00810275014011
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberR2275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown